Bilateral Vortex Keratopathy in a Patient Receiving Long-Term Ribociclib Therapy.
Ahmet Guzel, Ali Devebacak
✦ AI-curated · Sources linked
Case in brief
A 67-year-old woman with metastatic breast cancer was found on routine eye examination to have bilateral whorl-like corneal epithelial deposits after four years of continuous ribociclib therapy. The deposits were subtle and differed morphologically from classic amiodarone-associated cornea verticillata. She had no relevant exposure to tamoxifen, amiodarone, or chloroquine and no clinical features of Fabry disease. She was asymptomatic; bilateral cortical cataracts and macular changes from dry age-related macular degeneration were considered sufficient to explain reduced visual acuity. Ribociclib was continued without modification.
What made this case unusual
The subtle bilateral vortex keratopathy was detected after prolonged ribociclib exposure and had a morphology distinct from classic amiodarone-associated cornea verticillata.
Diagnostic / clinical pearl
When corneal deposits are found during ribociclib therapy, assess their morphology, symptoms, and competing causes of visual impairment before attributing reduced acuity to the deposits.
Why it matters
Careful assessment may help avoid unnecessary interruption of essential oncologic therapy when the corneal finding is clinically silent.